Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 24, NWS Cheyenne, WY

June 12, 2011Dawes County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 12, 2011, 9:09 PM MDT for Dawes County, Nebraska. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2011, 9:09 PM MDT (03:09 UTC)
Expired
Jun 12, 2011, 9:31 PM MDT
In force
22 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dawes County, NE

The radar

The Rapid City radar (KUDX), 151 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 9:24 PM MDTHAIL 1Whitney, NEREPORTED ALONG HWY 20 BETWEEN CRAWFORD AND WHITNEY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
992 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WUUS55 KCYS 130309
SVRCYS
NEC045-130345-
/O.NEW.KCYS.SV.W.0024.110613T0309Z-110613T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
909 PM MDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 945 PM MDT

* AT 905 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CRAWFORD...OR 21 MILES WEST OF CHADRON...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITNEY LAKE...CHADRON AIRPORT...WHITNEY AND CHADRON ST PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4294 10309 4264 10293 4264 10340 4280 10346
TIME...MOT...LOC 0309Z 258DEG 23KT 4273 10335
WIND...HAIL 60MPH 1.00IN

$$

TJT
1 follow-up statement
550 
WWUS55 KCYS 130331
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
931 PM MDT SUN JUN 12 2011

NEC045-130340-
/O.CAN.KCYS.SV.W.0024.000000T0000Z-110613T0345Z/
DAWES NE-
931 PM MDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAWES COUNTY IS
CANCELLED...

THE STORM WHICH PRODUCED QUARTER SIZE HAIL ALONG HIGHWAY 20 HAS 
WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE 
THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4294 10309 4264 10293 4264 10340 4280 10346
TIME...MOT...LOC 0330Z 258DEG 23KT 4276 10317

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:14 PM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 12, 6:14 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT SUN JUN 12 2011

.AVIATION...00Z TAF ISSUANCE
SCATTERED CONVECTION ONGOING OVER PORTIONS OF THE WESTERN NEBRASKA
PANHANDLE WILL CONTINUE TO MOVE EAST AND NORTHEAST...AND SHOULD
EXIT THE AREA BY 03Z. BRIEF MVFR CIGS/VSBYS WILL BE POSSIBLE WITH
THE ACTIVITY. HAVE INCLUDED VCTS AT KCDR...KBFF AND KAIA.
OTHERWISE...VFR WILL PREVAIL THROUGH MONDAY. A FEW OF THE SHORT
RANGE MODELS ARE BRINGING IN LOW CIGS AND PATCHY FOG FOR THE
SOUTHERN PANHANDLE OVERNIGHT...BUT MAJORITY KEEP THIS AREA VFR.
WILL MENTION SCT015 FOR KAIA AND KSNY BETWEEN 10Z AND 15Z AND
REVIEW 00Z DATA FOR POSSIBLE INCLUSION OF MVFR OR IFR CONDITIONS.
SOUTHERLY WINDS WILL BE GUSTY THROUGH EARLY THIS EVENING...THEN
DIMINISH. WINDS WILL SHIFT TO THE WEST AND NORTHWEST ON MONDAY
AS A WEAK FRONT PASSES THROUGH THE AREA.

&&

.PREV DISCUSSION... /ISSUED 1247 PM MDT SUN JUN 12 2011/

SHORT TERM...TONIGHT THROUGH TUESDAY...

MAIN FORECAST PROBLEM WILL BE THE POSSIBILITY OF SEVERE WEATHER
THIS AFTERNOON AND EVENING.

18Z SURFACE ANALYSIS SHOWS AN AREA OF LOW PRESSURE OVER NORTH
CENTRAL WYOMING WITH A BOUNDARY EXTENDING NORTH INTO MONTANA AND
SOUTH INTO NORTHWEST COLORADO. THE CIRCULATION FROM HIGH PRESSURE
OVER THE GREAT LAKES IS COMBINING WITH THE LOW TO PRODUCE DECENT
SOUTH TO SOUTHEAST SURFACE WINDS IN THE EASTERN CWA WHICH IS
ADVECTING DEW POINTS IN EXCESS OF 50 DEGREES WELL INTO CANADA. THE
5H ANALYSIS FROM 12Z SHOULD A DEEP TROUGH FROM WESTERN CANADA
SOUTH INTO SOUTHERN CALIFORNIA. THIS FEATURE IS EASILY SEEN ON THE
WATER VAPOR IMAGERY. DECENT COLD AIR BOTH 5/7H WILL CREATE STEEP
LAPSE RATES TODAY. AT 1830Z THE 88D IS STILL PPINE. LAPS AND SPC
MESOSCALE ANALYSIS SHOWING UNSTABLE AIR IN THE PANHANDLE WITH A
WEAK CAP STILL HOLDING. SOME CU HAS DEVELOPED OVER KCYS.

MODELS IN AGREEMENT WITH VERY UNSTABLE AIR OVER PANHANDLE THIS
AFTERNOON AND EVENING. CONVECTIVE TEMPERATURE IS AROUND 80 SO
SHOULD BE ABLE TO GET THINGS FIRING HERE AND TO THE EAST IN A
COUPLE OF HOURS. EVEN THOUGH THERE WILL BE SOME WEAK SHEAR TODAY
LOOKS LIKE HAIL AND WINDS WILL BE THE BIGGEST THREAT.

AFTER CONVECTION DIES DOWN TONIGHT SOME LOW CLOUDS ARE POSSIBLE
WITH THE HIGHER MOISTURE IN THE PANHANDLE.

MONDAY SHOULD HAVE ANOTHER CHANCE OF STORMS BUT WITH DRIER AIR
WORKING ITS WAY IN FROM THE WEST MOST OF THE CONVECTION WILL BE IN
THE EXTREME EASTERN PORTION OF THE CWA.

AS THIS SYSTEM MOVES THROUGH TODAY IT SHOULD RESULT IN THE NEXT
TWO DAYS BEING A LITTLE COOLER.

LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
A SHORTWAVE RIDGE WILL BE OVER THE REGION ON WEDNESDAY IN ADVANCE OF
THE NEXT UPSTREAM UPPER LOW.  THAT FEATURE WILL BE THE MAIN INFLUENCE
ON THE WEATHER FOR THE CWA FROM THURSDAY AND THROUGH NEXT WEEKEND.
BY 00Z THURSDAY...THE UPPER LOW WILL BE OVER THE PACIFIC NORTHWEST.
THE ECMWF IS FURTHER EAST WITH THE FEATURE THAN THE GFS AT THAT TIME
AND CONTINUES THAT TREND THROUGH THE END OF THE WEEK.  THE UPPER LOW
WILL MOVE SLOWLY EAST DURING THAT TIME AND BY 00Z SATURDAY WILL BE
OVER SOUTHERN SASKATCHEWAN OR SOUTHERN ALBERTA.  THE STORM THEN
ROTATES BACK WEST WITH THE ECMWF HAVING A LARGER AMPLITUDE TROUGH
OVER THE ROCKIES THAN SUNDAY THAN THE GFS.  IN GENERAL...BROAD AND
WEAK CYCLONIC FLOW ALOFT WILL BE OVER THE REGION THE END OF THIS
WEEK AND NEXT WEEKEND WITH THE FLOW ALOFT MAINLY FROM THE WEST
SOUTHWEST.  MODELS DEPICT A SURFACE TROUGH AROUND THE EASTERN
WYOMING BORDER DURING THAT TIME.  LOW LEVEL MOISTURE AND INSTABILITY
WILL BE GREATER TO THE EAST OF THAT BOUNDARY.  SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE OVER THE PANHANDLE EACH DAY...WITH LESS
NUMEROUS SHOWERS AND LATE DAY THUNDERSTORMS FROM SOUTH CENTRAL TO
EAST CENTRAL WYOMING.  TEMPERATURES WILL BE ABOVE NORMAL FOR THIS
PART OF THE FORECAST WITH THE WARMEST DAY STILL LOOKING TO BE ON
THURSDAY.

AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL AERODROMES.
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP WITH GREATEST
CONCENTRATION EAST OF INTERSTATE 25. PATCHY AREAS OF IFR/MVFR
CONDITIONS MAY FORM IN THE PANHANDLE OVERNIGHT.

FIRE WEATHER...WEAK COLD FRONT WILL MOVE ACROSS THE DISTRICT THIS
AFTERNOON AND TRIGGER THUNDERSTORM ACTIVITY MAINLY EAST OF
INTERSTATE 25. BRISK SOUTH TO SOUTHWEST WINDS ASSOCIATED WITH
THIS FEATURE WITH SOME GUSTS EXPECTED TO APPROACH 35 KNOTS IN
ALBANY AND CARBON COUNTIES. THESE AREAS WILL ALSO SEE RELATIVE
HUMIDITY DROP INTO THE TEENS BUT WITH GREEN FUELS...FIRE WEATHER
CONCERNS REMAIN LOW.

HYDROLOGY...FLOOD WARNINGS REMAIN IN EFFECT FOR MOST RIVERS FLOWING
OFF THE SIERRA MADRE AND SNOWY RANGES TODAY AND WILL CONTINUE
INTO THE UPCOMING WEEK. FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR
THE LOWER NORTH PLATTE RIVER BETWEEN HENRY AND MINATARE.
TEMPERATURES WILL CONTINUE TO BE WARM OVER THE CWA THROUGH THE
WEEK WITH ABOVE NORMAL READINGS EXPECTED. THE WARMER TEMPERATURES
WILL KEEP THE SNOW MELT GOING AT A FAIRLY STEADY RATE OF ABOUT AN
INCH OF SNOW WATER EQUIVALENT A DAY...WITH GREATER RATES POSSIBLE
LATE THIS WEEK CORRESPONDING TO THE WARMEST DAYS. WATER LEVELS
WILL REMAIN HIGH FOR THIS WEEK...WITH ANOTHER CREST POSSIBLE LATE
THIS WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/AVIATION...GRIFFITH
LONG TERM/HYDROLOGY...WEILAND
AVIATION UPDATE...JAMSKI
Hazardous weather outlook, Jun 12, 8:10 PM MDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MDT SUN JUN 12 2011

WYZ101>119-140215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
810 PM MDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE NEAR THE NEBRASKA
BORDER THIS EVENING. OTHERWISE...THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXISTS FOR MONDAY WITH
A FEW STRONG THUNDERSTORMS POSSIBLE NEAR THE NEBRASKA BORDER
MONDAY AFTERNOON. RIVERS WILL REMAIN HIGH DUE TO MOUNTAIN SNOW
MELT AND UPSTREAM RESERVOIR RELEASES UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-140215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
810 PM MDT SUN JUN 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
EVENING. THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL
BEFORE THEY DISSIPATE AROUND MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXISTS FOR
MONDAY...WITH A FEW BECOMING SEVERE IN THE AFTERNOON. RIVERS WILL
REMAIN HIGH DUE TO MOUNTAIN SNOW MELT AND UPSTREAM RESERVOIR
RELEASES UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Special weather statement, Jun 12, 6:04 PM MDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
604 PM MDT SUN JUN 12 2011

NEZ019-020-054-130045-
BANNER NE-KIMBALL NE-SCOTTS BLUFF NE-
604 PM MDT SUN JUN 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SCOTTS BLUFF...EXTREME
NORTHWESTERN KIMBALL AND BANNER COUNTIES UNTIL 645 PM MDT...

AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF HARRISBURG...OR 24 MILES
SOUTHWEST OF SCOTTSBLUFF...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HARRISBURG...
  WILDCAT HILLS STATE RECREATION AREA...
  GERING...

TJT
Special weather statement, Jun 12, 6:17 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT SUN JUN 12 2011

NEZ002-095-130045-
DAWES NE-NORTH SIOUX NE-
617 PM MDT SUN JUN 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND
NORTHWESTERN DAWES COUNTIES UNTIL 645 PM MDT...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AGATE DAM RESERVOIR...OR 24 MILES NORTHWEST
OF CHADRON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHWESTERN DAWES COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TJT
Special weather statement, Jun 12, 6:56 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT SUN JUN 12 2011

NEZ019>021-130145-
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
656 PM MDT SUN JUN 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF...
WESTERN MORRILL AND EASTERN BANNER COUNTIES UNTIL 745 PM MDT...

AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HARRISBURG...OR 18 MILES
SOUTH OF SCOTTSBLUFF...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUBBARD GAP...
  MINATARE...
  REDINGTON...
  CHIMNEY ROCK...
  BAYARD...
  MELBETA...
  MCGREW...

TJT
Special weather statement, Jun 12, 7:33 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
733 PM MDT SUN JUN 12 2011

NEZ021-130215-
MORRILL NE-
733 PM MDT SUN JUN 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRILL COUNTY UNTIL 815
PM MDT...

AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRIDGEPORT...OR 27 MILES SOUTH OF
ALLIANCE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MCCARTHY LAKE...

TJT
Special weather statement, Jun 12, 8:45 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
845 PM MDT SUN JUN 12 2011

NEZ002-130330-
DAWES NE-
845 PM MDT SUN JUN 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
930 PM MDT...

AT 843 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHADRON AIRPORT...OR 7 MILES NORTHWEST OF
CHADRON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...

NORTHERN CHADRON
MAINLY RURAL AREAS OF NORTHEASTERN DAWES COUNTY.

TJT
Special weather statement, Jun 12, 9:02 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
902 PM MDT SUN JUN 12 2011

NEZ002-130345-
DAWES NE-
902 PM MDT SUN JUN 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAWES COUNTY UNTIL 945
PM MDT...

AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRAWFORD...OR 21 MILES WEST OF CHADRON...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHADRON...
  WHITNEY LAKE...
  CHADRON AIRPORT...
  WHITNEY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TJT

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:48 PM MDTSevere Thunderstorm WarningCYSDawes27 min
Jun 13, 4:01 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux59 min
Jun 13, 5:07 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux53 min
Jun 13, 5:26 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill64 min
Jun 13, 5:55 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.